MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW MULTI-LUMEN/PSI KIT; INTRODUCER CATHETER

ARROW INTERNATIONAL LLC ARROW MULTI-LUMEN/PSI KIT; INTRODUCER CATHETER
Catalog Number AK-11142-D
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/27/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported "iv fluids noted to be leaking out of introducer".The introducer had been inserted on (b)(6) 2023 in the right internal jugular and a pulmonary artery catheter had been inserted through the introducer.No patient harm reported.The introducer was removed.The patient was reported to be discharged from hospital.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).The customer report of sheath leak could not be confirmed through investigation of the returned sample.The customer returned one mac catheter with its obturator for analysis.Signs of use in the form of biomaterial were observed.Visual analysis of the catheter did not reveal any obvious defects or anomalies.The outer diameter (od) of the distal extension line measured 4.744mm via calibrated micrometer which was within the specification limits of 4.70mm-4.80mm per the distal extension line extrusion product drawing.The inner diameter (id) of the distal extension line measured 0.118" via calibrated pin gauge, or 2.9972mm, which was within the specification limits of 2.90mm-3.00mm per the distal extension line extrusion product drawing.The od of the proximal extension line measured 2.933mm via calibrated micrometer, which was within the specification limits of 2.90mm-3.00mm per the proximal extension line extrusion product drawing.The id of the distal extension line measured 0.085" via calibrated pin gauge, or 2.159mm, which was within the specification limits of 2.11mm-2.21mm per the proximal extension line extrusion product drawing.The valve and mac device were leak tested according to three different parameters.Low pressure leak resistance test states, "using a test pressure of 38-42 kpa (5.51-6.09 psi), there shall be no leakage past the hemostasis valve".The mac catheter was attached to the lab leak tester.With the distal end of the sheath occluded, the sheath was pressurized to 42 kpa for 30 seconds.No leaking was observed.For liquid leakage test, hemostasis valve with mac companion was inserted.The parameters from the low-pressure leak resistance test were repeated with a lab inventory mac companion inserted into the sheath.The sheath was pressurized to 42 kpa for 30 seconds.No leaking was observed.High pressure leak resistance test states, "when tested in accordance with iso, using a test pressure of 300-320 kpa (43.5-46.4 psi) there shall be no leakage sufficient to form a falling drop." with both the distal end of the sheath and the hemostasis valve occluded with the returned obturator, the device was pressurized to 300kpa for 30 seconds.No leaks were detected from any portion of the mac, which indicated that the assembly was intact.A manual tug test confirmed that the extension lines were secure within their respective luer hubs.The ifu provided with the kit informs the user, "do not suture directly to the outside diameter of access device to minimize the risk of cutting or damaging device or impeding device flow".The catheter passed all relevant dimensional and functional requirements including leak testing performed per iso.A device history record review was performed, and no relevant findings were identified.Based on the customer report and the sample received, no problem was found.Teleflex will continue to monitor and trend on reports of this nature.

Brand Name
ARROW MULTI-LUMEN/PSI KIT
Common Device Name
INTRODUCER CATHETER
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
kevin don bosco
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key17470636
Report Number9680794-2023-00558
Device Sequence Number14942949
Product Code FOZ
UDI-Device Identifier20801902121916
UDI-Public20801902121916
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K002507
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date06/30/2025
Device Catalogue NumberAK-11142-D
Device Lot Number33F23B0611
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/20/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/11/2023
Supplement Date Received by Manufacturer08/29/2023
Initial Report FDA Received Date08/07/2023
Supplement Report FDA Received Date08/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown